Alert archive / Minnesota / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 164, NWS Twin Cities, MN
NWS Twin Cities, MN issued this severe thunderstorm warning at Sep 1, 2013, 12:06 AM CDT for Blue Earth County, Le Sueur County, Nicollet County, Minnesota. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 1, 2013, 12:06 AM CDT (05:06 UTC)
- Expired
- Sep 1, 2013, 12:45 AM CDT
- In force
- 39 min
- Issued by
- NWS Twin Cities, MN
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 50.0 mph
Counties Blue Earth County, MN, Le Sueur County, MN, Nicollet County, MN
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 31, 9:47 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 5.1 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1204 J/kg
- Mixed-layer CIN
- -136 J/kg
- Mixed-layer LCL
- 1382 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 72 m²/s²
- 0-3 km storm-relative helicity
- 141 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.5
The text
As transmitted, in the capitals the NWS used until 2016.
065 WUUS53 KMPX 010506 SVRMPX MNC013-079-103-010545- /O.NEW.KMPX.SV.W.0164.130901T0506Z-130901T0545Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1206 AM CDT SUN SEP 1 2013 THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN BLUE EARTH COUNTY IN SOUTH CENTRAL MINNESOTA... SOUTHWESTERN LE SUEUR COUNTY IN SOUTH CENTRAL MINNESOTA... SOUTHEASTERN NICOLLET COUNTY IN SOUTH CENTRAL MINNESOTA... * UNTIL 1245 AM CDT * AT 1201 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES NORTHEAST OF MADELIA...AND MOVING EAST AT 45 MPH. HAZARD...HALF DOLLAR SIZE HAIL. SOURCE...RADAR INDICATED. IMPACT...DAMAGE TO VEHICLES IS EXPECTED. * LOCATIONS IMPACTED INCLUDE... MANKATO...MINNEOPA STATE PARK...LAKE CRYSTAL...SKYLINE...NORTH MANKATO...EAGLE LAKE...KASOTA...ST CLAIR AND MADISON LAKE. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && LAT...LON 4420 9437 4432 9378 4403 9377 4402 9436 TIME...MOT...LOC 0505Z 263DEG 37KT 4412 9425 HAIL...1.25IN WIND...<50MPH $$ TDK
2 follow-up statements
608 WWUS53 KMPX 010521 SVSMPX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1221 AM CDT SUN SEP 1 2013 MNC013-079-103-010545- /O.CON.KMPX.SV.W.0164.000000T0000Z-130901T0545Z/ LE SUEUR MN-NICOLLET MN-BLUE EARTH MN- 1221 AM CDT SUN SEP 1 2013 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN BLUE EARTH...SOUTHEASTERN NICOLLET AND SOUTHWESTERN LE SUEUR COUNTIES UNTIL 1245 AM CDT... AT 1220 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MANKATO...AND MOVING EAST AT 45 MPH. HAZARD...QUARTER SIZE HAIL. SOURCE...RADAR INDICATED. IMPACT...DAMAGE TO VEHICLES IS EXPECTED. LOCATIONS IMPACTED INCLUDE... MANKATO...NORTH MANKATO...EAGLE LAKE...ST CLAIR AND MADISON LAKE. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && LAT...LON 4419 9415 4432 9378 4406 9377 4403 9413 TIME...MOT...LOC 0521Z 263DEG 37KT 4414 9402 HAIL...1.00IN WIND...<50MPH $$ TDK
258 WWUS53 KMPX 010533 SVSMPX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1233 AM CDT SUN SEP 1 2013 MNC013-079-103-010545- /O.CAN.KMPX.SV.W.0164.000000T0000Z-130901T0545Z/ LE SUEUR MN-NICOLLET MN-BLUE EARTH MN- 1233 AM CDT SUN SEP 1 2013 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN BLUE EARTH... SOUTHEASTERN NICOLLET AND SOUTHWESTERN LE SUEUR COUNTIES IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED ACROSS THE WARNED AREA. BRIEF HEAVY RAIN...GUSTY WINDS AND SOME LIGHTNING SHOULD STILL BE EXPECTED. LAT...LON 4419 9415 4432 9378 4406 9377 4403 9413 TIME...MOT...LOC 0532Z 263DEG 37KT 4415 9387 $$ TDK
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 31, 2:09 PM CDT, 9 hours 57 minutes earlier.
Area forecast discussion, Aug 31, 2:09 PM CDT, 9 hours 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 209 PM CDT SAT AUG 31 2013 .SYNOPSIS... ISSUED AT 210 PM CDT SAT AUG 31 2013 AS OF 1 PM TEMPERATURES WERE IN THE MID 80S ACROSS THE CWA...WITH DEWPOINTS IN THE MID TO UPPER 60S. THIS WARM SECTOR WAS LOCATED AHEAD OF A COLD FRONT THAT EXTENDED SOUTH SOUTHWEST FROM A SURFACE LOW OVER THE RED RIVER VALLEY. THE SURFACE LOW WAS DEEPENING IN RESPONSE TO 12HR 500MB HEIGHT FALLS OF 40-60M/12HRS DOWNSTREAM OF A POTENT UPPER LEVEL SHORTWAVE LOCATED IN SOUTHEAST SASKATCHEWAN. .SHORT TERM...(THIS EVENING THROUGH SUNDAY) ISSUED AT 147 PM CDT SAT AUG 31 2013 HIRES MODELS ARE IN FAIRLY GOOD AGREEMENT WITH CONVECTIVE INITIATION AROUND 19/20Z. AS OF 130PM ALREADY SEE A FEW ISOLATED CELLS ALONG THE COLD FRONT IN GRAND FORKS CWA...AND THESE ARE LIKELY TO CONTINUE TO DEVELOP AS THE AFTERNOON PROGRESSES. SPC MESOANALYSIS SHOWS 1500-2500 J/KG OF MLCAPE...WITH AROUND 40KTS OF EFFECTIVE SHEAR. THE RAP FORECAST HAS THIS DEEP LAYER SHEAR INCREASING IN BOTH COVERAGE AND MAGNITUDE AS THE JET MAX ON THE EQUATORWARD SIDE OF THE SHORTWAVE MOVES ACROSS THE REGION THIS EVENING. THE TORNADO THREAT IN WESTERN MN IS DIMINISHING AS THE LOW LEVEL FLOW IS NOT BACKING AS PREVIOUSLY FORECAST BY THE NAM...AND LCLS ARE AROUND 2000M. SPC MESOANALYSIS SHOWS 0-1 SRH OF ONLY 50M2/S2...WHICH WILL MAX OUT AT 100M2/S2. THESE LOW VALUES SUPPORT THE DIMINISHED TORNADO THREAT UNLESS THE STORMS HAVE A DEVIANT MOTION OR ARE ABLE TO MODIFY THEIR OWN ENVIRONMENT. ALL 4 MEMBERS OF THE 12Z HOPWRF QUICKLY HAVE THE STORMS GROWING UPSCALE INTO A LINE AND TRACK IT DOWN THE I94 CORRIDOR...WITH TIME OF ARRIVAL AT THE WEST SIDE TWIN CITIES METRO AREA CENTERED AROUND 01Z. FORECAST MODELS DECREASE THE MLCAPE AHEAD OF THIS LINE AS IT MAKES ITS WAY INTO EASTERN MN AND WESTERN WI...SO SHOULD SEE THE LINE WEAKEN AS IT PROGRESSES EAST SOUTHEASTWARD. THE MAIN THREAT OF LARGE HAIL (2 IN OR GREATER) WILL BE IN WESTERN MN...WITH A TRANSITION TO A WIND/HAIL THREAT FOR CENTRAL MN. ON SUNDAY THE POST FRONTAL WINDS WILL INCREASE IN RESPONSE TO COLD AIR ADVECTION AND DIABATIC HEATING. SHOULD SEE NNW WINDS NEAR 25MPH BY LATE AFTERNOON...WITH INCREASING CLOUDS IN FAR EASTERN MN AND WESTERN WI. HIGH TEMPERATURES WILL BE CONSIDERABLY COOLER...ONLY MANAGING THE 70S. .LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY) ISSUED AT 147 PM CDT SAT AUG 31 2013 VERY QUIET WEATHER STILL LOOKS TO DOMINATE THE PERIOD... WITH DRY NORTHWEST MID-UPPER FLOW REMAINING IN PLACE ACROSS THE REGION. AT THIS POINT... THE ONLY TIME FRAME THAT APPEARS TO HAVE ANY POTENTIAL FOR PCPN IS LATE WEDNESDAY INTO EARLY THURSDAY WHEN A SHORTWAVE DROPS INTO THE GREAT LAKES AND DRAGS A REINFORCING COLD FRONT THROUGH THE AREA. THE GFS AND ECMWF HAVE HAD A TOUGH TIME DEVELOPING MUCH IF ANY PCPN WITH THE BOUNDARY ACROSS OUR AREA GIVEN THE LACK OF DECENT MOISTURE RETURN AHEAD OF IT... ALONG WITH THE FACT THAT THE BEST QG FORCING IS OFF TO OUR NORTHEAST. ALTHOUGH IT/S CERTAINLY POSSIBLE WE COULD WIND UP WITH SOME SCATTERED PCPN AROUND THE WEDNESDAY NIGHT TIME FRAME... CHOSE TO KEEP THINGS DRY AT THIS POINT RATHER THAN INCLUDE A SLIGHT CHANCE POP. AFTER THAT POINT... THERE IS SOME DISAGREEMENT IN HOW QUICKLY UPPER RIDGING WILL TRY TO WORK BACK INTO THE REGION AND WHETHER WE/LL SEE A PERIOD OF SOME WARM ADVECTION RETURN FLOW PCPN ON FRIDAY. WITH MUCH DEPENDING ON THE POTENTIAL FOR A WEAK SHORTWAVE TO RIDE SOUTHEAST ALONG THE LINGERING BAROCLINIC ZONE... THERE IS QUITE A BIT OF UNCERTAINTY BOTH WITH RESPECT TO TIMING AND WHETHER THERE WILL EVEN BE SUFFICIENT MOISTURE/FORCING FOR PCPN. SO... ONCE AGAIN DECIDED TO KEEP THE MENTION OF PCPN OUT OF THE FORECAST RATHER THAN INCLUDING A LOW-END POP. THE NEXT FEATURE OF ANY SIGNIFICANCE... WHEN THERE IS MORE OF A BONAFIDE PCPN CHANCE... LOOKS LIKE IT SHOULD HOLD OFF UNTIL AFTER THE END OF THE CURRENT FORECAST PERIOD... WHEN A DECENT UPPER WAVE AND SURFACE LOW LOOK TO MOVE OUT OF THE NORTHERN PLAINS TOWARD THE AREA. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SUNDAY AFTERNOON) ISSUED AT 1244 PM CDT SAT AUG 31 2013 A COLD FRONT WILL MOVE THROUGH THE REGION THIS EVENING AND BE THE FOCUS FOR SHOWERS AND THUNDERSTORMS. THE STORMS WILL BE THE STRONGEST ACROSS WESTERN MN...BUT SHOULD WEAKEN AS THEY MOVE EASTWARD. TRIED TO NARROW DOWN THE TIMING OF THE THUNDER BASED ON HIRES MODELS. NORTHWEST WINDS WILL INCREASE BEHIND THE COLD FRONT...AND GUST NEAR 20KTS BY SUNDAY AFTERNOON. KMSP... THE HIRES MODELS INDICATE THAT THE WINDOW FOR THUNDER IS FROM 00-04Z...BUT CHOSE TO NARROW THIS DOWN TO THE 1HR WINDOW OF HIGHEST CONFIDENCE RATHER THAN USE 4HOURS OF THUNDER. HOWEVER BE AWARE THAT THUNDER IS POSSIBLE OUTSIDE OF THE 1HR TEMPO. ONCE THE SHRA/TSRA EXITS THE REGION EXPECT NNW WINDS GUSTING NEAR 20KTS ON SUNDAY. /OUTLOOK FOR KMSP/ MON...VFR. WINDS NNW AT 5-10KTS. TUE...VFR. WINDS NNW AT 5-10KTS. WEN...VFR. WINDS NW AT 5-10KTS. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && SHORT TERM...JRB LONG TERM... AVIATION...JRB
Hazardous weather outlook, Aug 31, 11:40 AM CDT, 12 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1140 AM CDT SAT AUG 31 2013 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014-015-023-024- 011645- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-ST. CROIX- PIERCE- 1140 AM CDT SAT AUG 31 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA... AND WEST CENTRAL WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT SEVERE THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON AND THIS EVENING... MAINLY WEST OF I-35. HAIL TO 2 INCHES IN DIAMETER AND WIND GUSTS TO 65 MPH ARE THE PRIMARY SEVERE WEATHER THREATS. HOWEVER... CONDITIONS COULD SUPPORT A FEW TORNADOES... MAINLY NORTH OF A LINE FROM MONTEVIDEO TO CAMBRIDGE. THUNDERSTORMS ARE EXPECTED TO DEVELOP NEAR THE NORTH DAKOTA/MINNESOTA BORDER BETWEEN 2 PM AND 4 PM... THEN MOVE SOUTHEAST AROUND 35 MPH THROUGH EVENING. ANY IMPACTS IN THE TWIN CITIES METRO AREA WILL PRIMARILY OCCUR BETWEEN 730 PM AND 1030 PM... WITH STRONG WINDS BEING THE PRIMARY CONCERN AT THAT POINT IN TIME. STORMS ARE EXPECTED TO DIMININISH IN INTENSITY AS THEY MOVE EAST OF I-35 AND INTO WISCONSIN. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL LIKELY BE NEEDED. WIZ016-025>028-011645- RUSK-DUNN-PEPIN-CHIPPEWA-EAU CLAIRE- 1140 AM CDT SAT AUG 31 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST WISCONSIN AND WEST CENTRAL WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS ARE POSSIBLE DURING THE LATE EVENING AND OVERNIGHT HOURS... MAINLY BETWEEN 11 PM AND 2 AM. SEVERE WEATHER IS NOT EXPECTED... BUT THE STRONGEST STORMS COULD PRODUCE HAIL TO NICKEL SIZE IN DIAMETER ALONG WITH WIND GUSTS TO 45 MPH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED DURING THE LATE EVENING.
In the hours before
Local storm report, Aug 31, 8:40 PM CDT, 3 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
840 PM CDT SAT AUG 31 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM HAIL 3 N MONTEVIDEO 44.99N 95.72W
08/31/2013 M2.00 INCH CHIPPEWA MN TRAINED SPOTTER
&&
LRSLocal storm report, Aug 31, 9:05 PM CDT, 3 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
905 PM CDT SAT AUG 31 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM TSTM WND DMG GLENWOOD 45.65N 95.38W
08/31/2013 POPE MN TRAINED SPOTTER
2 PONTOONS ON SEA LEGS FLIPPED OVER ON LAKE MINNEWASKA
&&
LRSLocal storm report, Aug 31, 9:16 PM CDT, 2 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
916 PM CDT SAT AUG 31 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM TSTM WND GST 1 W RENVILLE 44.79N 95.23W
08/31/2013 M66 MPH RENVILLE MN TRAINED SPOTTER
AT HIGHWAY 212 AND 110TH STREET
&&
LRSLocal storm report, Aug 31, 9:30 PM CDT, 2 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
930 PM CDT SAT AUG 31 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM TSTM WND GST 1 W RENVILLE 44.79N 95.23W
08/31/2013 M66.00 MPH RENVILLE MN TRAINED SPOTTER
AT HIGHWAY 212 AND 110TH STREET
&&
LRSLocal storm report, Aug 31, 9:32 PM CDT, 2 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
932 PM CDT SAT AUG 31 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM TSTM WND DMG GLENWOOD 45.65N 95.38W
08/31/2013 POPE MN TRAINED SPOTTER
2 PONTOONS ON SEA LEGS FLIPPED OVER ON LAKE MINNEWASKA
0430 PM HAIL 4 W DONNELLY 45.69N 96.10W
08/31/2013 E0.75 INCH STEVENS MN FIRE DEPT/RESCUE
0437 PM HAIL DONNELLY 45.69N 96.01W
08/31/2013 E0.75 INCH STEVENS MN FIRE DEPT/RESCUE
0448 PM HAIL 2 E CERRO GORDO 45.07N 96.02W
08/31/2013 E1.00 INCH LAC QUI PARLE MN TRAINED SPOTTER
GROUND ALMOST COMPLETELY COVERED WITH HAIL.
0450 PM HAIL MILAN 45.11N 95.91W
08/31/2013 M1.00 INCH CHIPPEWA MN FIRE DEPT/RESCUE
0457 PM HAIL 3 NW WATSON 45.04N 95.84W
08/31/2013 M0.75 INCH CHIPPEWA MN TRAINED SPOTTER
0505 PM HAIL 7 N MONTEVIDEO 45.05N 95.72W
08/31/2013 M1.00 INCH CHIPPEWA MN TRAINED SPOTTER
0507 PM TSTM WND DMG MILLERVILLE 46.07N 95.55W
08/31/2013 DOUGLAS MN TRAINED SPOTTER
TREES BEING TWISTED BY WIND
0515 PM HAIL 3 N MONTEVIDEO 44.99N 95.72W
08/31/2013 M2.00 INCH CHIPPEWA MN TRAINED SPOTTER
0522 PM TSTM WND GST GLENWOOD 45.65N 95.38W
08/31/2013 M67.00 MPH POPE MN AWOS
AT THE AIRPORT
0525 PM TSTM WND DMG 1 W VILLARD 45.71N 95.29W
08/31/2013 POPE MN TRAINED SPOTTER
FEW LARGE BRANCHES DOWN. TIME ESTIMATED BASED ON RADAR
AND OTHER NEARBY REPORTS.
0530 PM TSTM WND GST 4 E VILLARD 45.71N 95.19W
08/31/2013 M62.00 MPH POPE MN TRAINED SPOTTER
3-4 INCH BRANCHES DOWN
0537 PM TSTM WND GST 1 SE SAUK CENTRE 45.73N 94.94W
08/31/2013 M63.00 MPH STEARNS MN MESONET
MEASURED BY MNDOT SITE ALONG I-94.
0537 PM TSTM WND GST SAUK CENTRE 45.74N 94.96W
08/31/2013 M64.00 MPH STEARNS MN AWOS
0615 PM TSTM WND GST 1 W RENVILLE 44.79N 95.23W
08/31/2013 M66.00 MPH RENVILLE MN TRAINED SPOTTER
AT HIGHWAY 212 AND 110TH STREET
0615 PM TSTM WND DMG SACRED HEART 44.78N 95.35W
08/31/2013 RENVILLE MN LAW ENFORCEMENT
TREE DOWN ON HIGHWAY 212 IN SACRED HEART. TREE HAS SINCE
BEEN REMOVED.
0618 PM TSTM WND DMG 2 NE SACRED HEART 44.80N 95.32W
08/31/2013 RENVILLE MN PUBLIC
LARGE BRANCHES DOWN...4 TO 6 INCHES IN DIAMETER.
0647 PM TSTM WND GST REDWOOD FALLS 44.54N 95.11W
08/31/2013 M59.00 MPH REDWOOD MN ASOS
0705 PM HAIL 1 S WABASSO 44.39N 95.25W
08/31/2013 E1.75 INCH REDWOOD MN LAW ENFORCEMENT
0830 PM TSTM WND DMG ST PETER 44.33N 93.96W
08/31/2013 NICOLLET MN LAW ENFORCEMENT
POWER POLE BLOWN DOWN BY WIND
&&
LRSSpecial weather statement, Aug 31, 11:57 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1157 PM CDT SAT AUG 31 2013 MNZ074>076-082-083-010600- BLUE EARTH-BROWN-LE SUEUR-NICOLLET-WATONWAN- 1157 PM CDT SAT AUG 31 2013 AT 1152 PM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES NORTH OF MADELIA. THIS STORM WAS MOVING EAST AT 40 MPH. HAIL UP TO NICKEL SIZE AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE... MADELIA. LAKE CRYSTAL. MINNEOPA STATE PARK. NORTH MANKATO. MANKATO. KASOTA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR PORTIONS OF THE AREA. && LAT...LON 4435 9377 4406 9378 4401 9451 4416 9452 TIME...MOT...LOC 0456Z 261DEG 35KT 4413 9438 TDK
The office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 31, 7:27 PM CDT | Severe Thunderstorm Warning | MPX | McLeod, Nicollet, Renville, Sibley | 33 min |
| Aug 31, 7:33 PM CDT | Severe Thunderstorm Warning | MPX | Brown, Watonwan | 42 min |
| Aug 31, 7:52 PM CDT | Severe Thunderstorm Warning | MPX | Le Sueur, Nicollet, Sibley | 38 min |
| Aug 31, 8:30 PM CDT | Special Weather Statement | MPX | Le Sueur, Rice | 45 min |
| Aug 31, 11:57 PM CDT | Special Weather Statement | MPX | Blue Earth | 63 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.